EMAIL THIS PAGE TO A FRIEND

Journal of pediatric hematology/oncology

A case of severe toxicity during coadministration of vincristine and piperacillin: are drug transporters involved in vincristine hypersensitivity and drug-drug interactions?


PMID 22627576

Abstract

Neurotoxicity is frequent with vincristine treatment, but severe autonomic neuropathy is rare. A decreased activity of drug transporters in the presence of an interacting drug may favor such events by increasing systemic or tissue exposure to the drug. We encountered severe autonomic neuropathy and cholestasis in a child receiving vincristine, after the introduction of piperacillin-tazobactam. A causality assessment of the adverse reaction identified the antibiotic as the most probable cause of the observation. The patient was heterozygous for several common polymorphisms of ABCC2 (multidrug-related protein-2), CYP3A5, and ABCB1 (multidrug-related protein-1, P-glycoprotein), but their role in the toxicity cannot be ascertained.